You are here

An Axiomatic Approach to the Integral

by Leonard Gillman

Year of Award: 1994

Publication Information: The American Mathematical Monthly, vol. 100, 1993, pp. 16-25

Summary: This paper presents the integral as a result of a theorem following from simple axioms.  The approach is shown to be robust by further proving all of the usual theorems (and more) from these first principles.

Read the Article: 

About the Author: Leonard Gillman was at the University of Texas at the time of publication.


Subject classification(s): Calculus
Publication Date: 
Tuesday, September 23, 2008